Watery , blurry eyes

I completed my last chemo infusion 2weeks ago , I had 3 x EC and 3 x Docetaxol . I have suffered with blurry vision and constant watery eyes which got worse during  Docetaxol .

I was prescribed drops for dry eye but didn’t really help at all , I constantly look like I’m crying due to my eyes streaming all the time. I know it can be a side effect of chemo but just wondered if anyone else had this and how long it takes to improve. (Which I’m hoping it will) . I feel my eyesight has gotten so much worse during chemo. Any advice or experience of anyone who suffered this would be greatly appreciated .

  • Hi! I also suffered the same as you with 3 x EC and 2 x Docetaxol! I didn't find anything that helped either! But I'm pleased to report that mine resolved itself by about 6 weeks PFC! 

    I hope the same applies to you (or sooner!!) x x 

  • Oh Thankyou Haversham, this has given me some hope , I was worried it could be permanent. I’ll try and be patient, fingers crossed it will settle down.

  • Aw yes it drove me up the wall….I found myself telling everyone “it’s ok, I’m not crying” the good news is mine stopped about 5 weeks after my last chemo….hang on in there x

  • I also suffered with this and I did find that taking loratadine and using Theloz Duo eye drops helped a little but I didn’t get rid of it totally. I finished chemo in November but if I’m tired it still happens although it’s greatly improved xx

  • I find I also have to explain to everyone that I’m not actually crying. It’s worse when I’m outdoors. 

  • I’m hoping mine will improve also . I have always suffered slightly with dry eyes which is apparently what causes them to compensate with lots of tears but the chemo has made it so much worse that they constantly stream .

  • Me too Rofl The constant streaming gets you down, makes the skin sore and removes any make up you’ve had the energy to put on too! Mine are also worse outside x

  • Mine kicked in with the rounds of Docetaxel. So frustrating! Hoping it will clear up soon, as have finished chemotherapy. Although the oncologist did say some side effects can take up to 3 months to clear. 

  • My eyesight deteriorated on chemo too - seems more fuzzy both short and long distance. My oncologist advised me to wait 3 months or so for the inflammation from the chemo to settle down before seeing the optician. I am going to see someone in the next couple of weeks so will be interesting to see if there has been a change or whether it is just fatigue related.

    1. I too suffered with this after docetaxel, eyes constantly watering and puffy to the point it affected my daily life. Used eye drops for dry eyes and heat pad and helped. After 5/6 weeks it improved and now I'm 7 weeks post chemo it has gone completely. You not on your own with this give it time and it will improve. Sending hugs. xxx